DMARDS MEDICATION

malsiedavis7
malsiedavis7 Member Posts: 6
edited 31. Jan 2020, 07:46 in Say Hello
Hello my name is Malsie. I am going to see a clinician on 4th February to have my medication re-assessed. Can anybody tell me the side effects of being on DMARDS medication please. t4591

Comments

  • moderator
    moderator Moderator Posts: 4,088
    edited 30. Nov -1, 00:00
    Hi Maisie
    Welcome to the forum taking,medication is a very worrying time and I can understand your concerns, I don't take DMARDS my self but I know there are others that do on the forum who will soon contact you so you can chat about the taking of it and side effects. Everyone on the forum understands about pain and arthritis everyone as we all have various levels of pain and various forms of Arthritis. The most popular forums are Living with Arthritis and Chit Chat.
    All the best Christine
  • stickywicket
    stickywicket Member Posts: 26,327
    edited 30. Nov -1, 00:00
    Hi Maisie. The great thing about DMARDS is that we are regularly monitored for anything that can go wrong so potential problems are picked up before becoming actual ones. I take methotrexate and hydroxychloroquine and my only slight 'problem' is, occasionally, a day of tiredness the day after taking the meth.

    Of course the whole point of DMARDS is to suppress our overactive immune systems which are causing the problem in the first place so, when on them, we should try our best to avoid people who are freely sneezing over everyone and step up hand hygiene. And be sure to get an annual flu jab.

    I never quite understand why some people seem more concerned about the potential side effects of essential medication than they are about the actual problems of the disease. I hope your appointment goes well. Please keep us updated.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    Sulphasalazine was my first DMARD, that caused magnificent bruising from the waist down but after eight weeks or so that subsided. It didn't hurt so I wasn't bothered and I continued with sulph for some years.

    Tablet methotrexate gave me a skin rash, after years of severe eczema it was no bother to me (it didn't itch) but upset my rheumatologist. I stopped the meth, the rash went.

    Next came leflunomide. That gave me glorious headaches so I stopped the med and they went.

    Next came cyclosporin. That made me hairy which again didn't hurt so I wasn't bothered but as it failed to tackle anything arthritis-wise I was taken off it and the hair fell out, never to regrow. Rather grumpily my husband stopped the werewolf howling.

    Enbrel tried to explode my liver which the regular blood tests picked up, so I stopped taking it and everything returned to normal. I felt fine throughout this episode, in fact it was just the leflunomide which laid me low.

    I now inject meth and humira. No side-effects apart from feeling extra-tired every now and again after injecting. I dropped the sulph some time ago, I think it was helpful in keeping my minimal psoriasis at bay (I have psoriatic arthritis) but the meth and humira do that.

    Side-efects are not guaranteed and I suspect in the majority of cases they never happen. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben